MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 Balloon Bipolar Temporary Pacing Electrode Catheter

C.R. Bard Inc. (Covington) -1018233 Balloon Bipolar Temporary Pacing Electrode Catheter
Catalog Number 006173P
Medical Device Problem Codes Nonstandard Device (1420); No Pacing (3268)
Health Effect - Clinical Code Asystole (4442)
Date of Event 08/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use the introducer performed as expected and was not associated with the incident.The malfunction was traced to the temporary pacing lead.The pacemaker generator and extension cable were replaced and tested in various combinations; however, the issue remained unresolved.The problem was ultimately resolved after replacing the pacing lead inserted into the patient, after which normal function was restored.During the initial use of the defective pacing lead, the patient developed asystole.External pacing had to be initiated, and the patient required sedation with medication boluses.For these frail elderly patient, the resulting complication and increased complexity of treatment caused harm.
 
Event or Problem Description
It was reported that during use the introducer performed as expected and was not associated with the incident.The malfunction was traced to the temporary pacing lead.The pacemaker generator and extension cable were replaced and tested in various combinations; however, the issue remained unresolved.The problem was ultimately resolved after replacing the pacing lead inserted into the patient, after which normal function was restored.During the initial use of the defective pacing lead, the patient developed asystole.External pacing had to be initiated, and the patient required sedation with medication boluses.For these frail elderly patients, the resulting complication and increased complexity of treatment caused harm.Per follow up information received on 08sep2026, stated that the introducer performed as expected and was not associated with the incident.The malfunction was traced to the temporary pacing lead.The pacemaker generator and extension cable were replaced and tested in various combinations; however, the issue remained unresolved.The problem was ultimately resolved after replacing the pacing lead inserted into the patient, after which normal function was restored.During the initial use of the defective pacing lead, the patient developed asystole.External pacing had to be initiated, and the patient required sedation with medication boluses.For these frail elderly patients, the resulting complication and increased complexity of treatment caused harm.
 
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The initial reporter's phone number: (b)(6).The reported event was inconclusive because the investigation did not result in any additional findings and no sample was available for evaluation.Product labeling was reviewed for this investigation.Instructions for use inspection instructions 1.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.2.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needle cannula.1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject with a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.7.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.8.Test the pacing characteristics for optimal pacing.9.Pull the cannula back and secure it to the proximal end of the catheter.10.Secure the electrode catheter in place at the insertion site.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: b, d, f, g, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Balloon Bipolar Temporary Pacing Electrode Catheter
Common Device Name
Temporary Pacing Electrode Catheter
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50408862
Report Number1018233-2026-05540
Device Sequence Number16074622
Product Code LDF
UDI-Device Identifier00801741011207
UDI-Public(01)00801741011207(11)251021(17)270928(10)GFKW0288
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number006173P
Device Lot NumberGFKW0288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date08/24/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown